MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that at 12:47, the ct system was not completely functional after a successful patient scan.The customer tried to run image reconstructions for approx.1.5 hours.The requested reconstructions were performed with a stroke head protocol, head and neck protocol and a pulmonary embolism (pe) study.Despite reports that multiple restarts did not solve the issue, only one reboot of the image reconstruction system (irs) was made at 14:13, although the patient had been closed and loaded several times.The scanner was operational again at 14:23.The patient was loaded again and reconstruction was finished at 14:49.The affected patient was loaded again at 16:12 and additional reconstructions were performed until 16:31.Based on our information the patient died at 16:40.During the investigation, the customer was contacted directly to clarify the reported situation.During this phone call on (b)(6) 2024, with a healthcare professional, the customer confirmed the described order of occurrences and confirmed that the device did not cause or contribute to patient's death.The patient was admitted to the hospital as exceptionally ill.Initial diagnosis was clinical cardio shock, acute hypoxic respiratory failure and multiple organ failures.The customer confirmed that even if the reconstructed data would have been available earlier, the patient would have died due to the severe health condition.The final technical investigation result shows that the simultaneous requested complex reconstructions, started by the customer, caused a very high system workload, resulting in the system delay.If the recommended restart of the system would have been made earlier, the reconstruction could have been finished earlier.As it is confirmed by the customer that the device did not cause or contribute the patient death and also the technical investigation did not show a systematic or design issue, this report is filed with an abundance of caution.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.On (b)(6) 2024, image reconstruction for an adult female emergency patient took very long.It was reported that the patient later died due to her severe health conditions.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18655804
Report Number3004977335-2024-00014
Device Sequence Number6885086
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale